Alert archive / South Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 51, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 9, 2014, 10:11 PM EDT for Orangeburg County, South Carolina. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2014, 10:11 PM EDT (02:11 UTC)
- Expired
- Jun 9, 2014, 11:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
County Orangeburg County, SC
The radar
The Columbia radar (KCAE), 91 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 10:17 PM EDT | TSTM WND DMG | 7 Ese Bowman, SC | ALONG ENNIS LANE THERE WAS A SMALL TREE UPROOTED...THERE WAS DAMAGE TO A SMALL SHED COVERING A WATER PUMP AND A PORTION OF A METAL ROOF COVERING A CATTLE BARN. THERE WAS ALSO SOME CROP DAMAGE TO A CORN FIELD THAT WAS DUE TO A MICROBURST. THERE WERE ADDITIONAL |
| Jun 9, 10:17 PM EDT | TORNADO | 7 Ese Bowman, SC | AN EF0 TORNADO SNAPPED OFF A FEW TREES AND UPROOTED A COUPLE OF TREES ALONG A PATH FROM NEAR DITCH BANK ROAD SOUTHEAST ACROSS OLD SCHOOL HOUSE ROAD THEN ACROSS EBENEZER ROAD TO NEAR FIESTA COURT. THE PATH WAS JUST OVER 1.5 MILES LONG AND APPROXIMATELY75 YARDS |
| Jun 9, 10:28 PM EDT | TSTM WND DMG | 8 Ese Bowman, SC | SC HIGHWAY PATROL REPORTS TREES DOWN ON I-26 NEAR MILE MARKER 169. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 2.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2493 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1119 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
483
WUUS52 KCAE 100211
SVRCAE
SCC075-100300-
/O.NEW.KCAE.SV.W.0051.140610T0211Z-140610T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
1011 PM EDT MON JUN 9 2014
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ORANGEBURG COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 1100 PM EDT
* AT 1002 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR THE INTERSECTION
OF INTERSTATE 26 AND 95. MOVEMENT EAST AT 20 MPH.
* THE AREA NEAR HOLLY HILL IS IN THE PATH OF THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV
TO RELAY SEVERE WEATHER REPORTS.
OR CALL THE NATIONAL WEATHER SERVICE AT
8...0...3...8...2...2...8...1...3...5.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR CENTRAL SOUTH CAROLINA.
&&
LAT...LON 3340 8069 3346 8042 3344 8037 3328 8034
3327 8036 3325 8036 3325 8043 3328 8049
3332 8050 3333 8051 3325 8065
TIME...MOT...LOC 0210Z 269DEG 20KT 3334 8052
$$1 follow-up statement
950
WWUS52 KCAE 100240
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
1040 PM EDT MON JUN 9 2014
SCC075-100300-
/O.CON.KCAE.SV.W.0051.000000T0000Z-140610T0300Z/
ORANGEBURG SC-
1040 PM EDT MON JUN 9 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR EXTREME EASTERN ORANGEBURG COUNTY...
AT 1039 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LIKELY SEVERE THUNDERSTORM. THIS STORM WILL AFFECT
THE AREA OF ORANGEBURG COUNTY JUST SOUTH OF HOLLY HILL. EXPECT WIND
GUSTS OF 40 TO 60 MPH AND POSSIBLY DAMAGING HAIL WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR CENTRAL SOUTH CAROLINA.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV OR EMAIL US
AT CAEWX@NOAA.GOV
TO RELAY SEVERE WEATHER REPORTS.
&&
LAT...LON 3333 8051 3334 8049 3333 8047 3332 8042
3328 8036 3327 8036 3325 8036 3325 8043
3328 8049 3332 8050
TIME...MOT...LOC 0239Z 269DEG 20KT 3334 8033
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 10:00 PM EDT, 11 minutes earlier.
Area forecast discussion, Jun 9, 10:00 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 1000 PM EDT MON JUN 9 2014 .SYNOPSIS... A WEAK FRONTAL BOUNDARY WILL REMAIN IN THE FORECAST AREA THROUGH TUESDAY. THIS FEATURE PLUS A WARM...MOIST AND UNSTABLE AIR MASS WILL KEEP THE CHANCE FOR MAINLY DIURNAL THUNDERSTORMS. BETTER CHANCES OF RAIN WEDNESDAY INTO THURSDAY AS AN UPPER TROUGH MOVES THROUGH THE REGION. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... REGIONAL RADAR LOOP TONIGHT SHOWS MOST OF THE THUNDERSTORM ACTIVITY HAS SHIFTED INTO THE EASTERN MIDLANDS. PRECIPITABLE WATER VALUES REMAIN RELATIVELY HIGH AT 1.75 INCHES ACROSS MUCH OF THE AREA. EXPECT STORMS TO GRADUALLY WEAKEN AND DIE OUT DUE TO NOCTURNAL COOLING. ONLY A FEW ISOLATED STORMS REMAIN IN THE UPSTATE OF SOUTH CAROLINA WHICH WILL LIKELY NOT MAKE IT INTO THE FORECAST AREA. A QUASI-LINEAR CONVECTIVE SYSTEM OVER ALABAMA WILL CONTINUE TO SHIFT EASTWARD OVERNIGHT. THE HRRR MODELS SHOWS ACTIVITY WEAKENING AND REACHING THE NORTHERN MIDLANDS NEAR DAYBREAK. EXPECT SOME LINGERING CLOUDS OVERNIGHT WITH LOWS IN THE LOWER 70S. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... A CLOSED UPPER LOW WILL BE LOCATED OVER THE EASTERN PLAINS AND MID MISSISSIPPI VALLEY WITH A DEVELOPING SURFACE LOW AND WARM FRONT EXTENDING INTO THE OHIO VALLEY. UPPER LEVEL RIDGING WILL BE OVER THE FORECAST AREA WITH FORECAST SOUNDINGS INDICATING WARM MID AND LOW LEVELS WITH A BIT OF A CAPPING INVERSION. DESPITE MODERATE INSTABILITY...THE LACK OF A TRIGGER AND ANY UPPER SUPPORT AND THE INHIBITING ENVIRONMENTAL FACTORS SHOULD LIMIT CONVECTION AND WILL CARRY SLIGHT CHANCE POPS. ANY STORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE THOUGH WITH FAVORABLE MID LEVEL DRY AIR AND WET BULB ZERO HEIGHTS SUPPORTIVE OF HAIL. WILL KEEP WARM TEMPERATURES FOR TUESDAY WITH HIGHS IN THE MID...POSSIBLY SOME UPPER...90S. OVERNIGHT LOWS WILL BE IN THE LOW TO MID 70S. THE CHANCES OF CONVECTION INCREASE ON WEDNESDAY AS THE UPPER LOW LIFTS NORTHEASTWARD INTO THE LOWER GREAT LAKES REGION AND THE UPPER TROUGH AMPLIFIES. STRENGTHENING SOUTHWESTERLY 850MB WINDS AND SOUTHERLY 500MB WINDS WILL RESULT IN THE NORTHWARD TRANSPORT OF MOISTURE INTO THE REGION WITH PWAT VALUES RISING TO AROUND 1.75 INCHES. THE THREAT FOR SEVERE THREAT WILL BE LIMITED GIVEN MOIST FORECAST SOUNDINGS. WILL CARRY LIKELY POPS WEDNESDAY WITH DIMINISHING POPS THROUGH THE OVERNIGHT HOURS AS CONVECTION WANES DUE TO LOSS OF DAYTIME HEATING. TEMPERATURES ON WEDNESDAY WILL BE VERY WARM IN THE AROUND 90. && .LONG TERM /THURSDAY THROUGH MONDAY/... ACTIVE WEATHER EXPECTED TO CONTINUE THURSDAY INTO FRIDAY AS UPPER TROUGH SLOWLY MOVES THROUGH THE FORECAST AREA WITH PWAT VALUES REMAINING AROUND 1.7 INCHES WITH MODERATE TO STRONG INSTABILITY. A WEAK COLD FRONT WILL PUSH INTO THE AREA ON SATURDAY BUT WILL LIKELY BECOME DIFFUSE OVER THE AREA. SOME WEAK UPPER RIDGING RETURNS BY SUNDAY BUT LOW LEVEL MOISTURE WILL REMAIN HIGH THROUGH THIS PERIOD AND EXPECT DAILY DIURNAL CONVECTION. TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD. && .AVIATION /02Z TUESDAY THROUGH SATURDAY/... WEAK FRONTAL BOUNDARY STRETCHES ACROSS THE WESTERN PORTIONS OF THE FORECAST AREA. THE BOUNDARY WILL PUSH EAST TODAY. WEAK CAP OVER THE AREA MAY BREAK BY LATE AFTERNOON AND WITH A SHORTWAVE APPROACHING FROM THE WEST...SOME CONVECTIVE DEVELOPMENT MAY BE POSSIBLE AFTER 22Z. CONFIDENCE IS STILL TOO LOW TO MENTION TSRA IN THE TAFS AT THIS TIME. ANY CONVECTION THAT DEVELOPS SHOULD DIMINISH LATER IN THE EVENING. EXTENDED AVIATION OUTLOOK...SLIGHT CHANCE OF MAINLY DIURNAL THUNDERSTORMS TUESDAY. INCREASING THUNDERSTORM CHANCES WEDNESDAY THROUGH FRIDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Jun 9, 4:50 PM EDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 450 PM EDT MON JUN 9 2014 GAZ040-063>065-077-SCZ018-025-030-035-036-038-041-102100- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-EDGEFIELD-AIKEN- BARNWELL-ORANGEBURG-CLARENDON-BAMBERG- 450 PM EDT MON JUN 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS EXPECTED MAINLY IN THE AFTERNOON AND EVENING. STORMS THAT DEVELOP MAY PRODUCE DAMAGING WINDS. LOCALLY HEAVY RAIN IS ALSO A THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ015-016-020>022-026>029-031-037-102100- LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW-SALUDA-LEXINGTON- RICHLAND-LEE-SUMTER-CALHOUN- 450 PM EDT MON JUN 9 2014 ...SEVERE THUNDERSTORM WATCH 269 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 9, 8:52 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 852 PM EDT MON JUN 9 2014 SCZ041-100115- BAMBERG- 852 PM EDT MON JUN 9 2014 ...STRONG THUNDERSTORM WILL IMPACT THE DENMARK AREA OF BAMBERG COUNTY THROUGH 915 PM EDT... AT 850 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR THE BAMBERG AND BARNWELL AREA MOVING EAST NEAR 25 MPH AND TOWARD THE DENMARK AREA. THE STORM WILL LIKELY CONTAIN WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT LARGE HAIL OR DAMAGING WINDS TO YOUR COUNTY SHERIFF...OR USE WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY SEVERE WEATHER REPORTS. && LAT...LON 3343 8122 3339 8113 3333 8100 3326 8122 TIME...MOT...LOC 0050Z 285DEG 20KT 3335 8116
Local storm report, Jun 9, 9:10 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
910 PM EDT MON JUN 9 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM TSTM WND DMG COPE 33.38N 81.01W
06/09/2014 ORANGEBURG SC PUBLIC
PUBLIC REPORTED SEVERAL SMALL LIMBS DOWN AND
TWO LARGE LIMBS DOWN IN COPE. THEY ALSO
REPORTED DIME SIZE HAIL. TSTM WND DMG
DURATION 2 MINUTES
&&
NWS COLUMBIA SC
IRIS SYSTEMLocal storm report, Jun 9, 9:20 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
920 PM EDT MON JUN 9 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG 4 N COPE 33.44N 81.01W
06/09/2014 ORANGEBURG SC PUBLIC
PUBLIC REPORTED LARGE LIMBS DOWN AND WIND
GUSTS ESTIMATED TO BE FROM 50 TO 60 MPH.
THEY ALSO REPORTED PEA SIZE HAIL. TSTM WND
DMG DURATION 2 MINUTES
&&
NWS COLUMBIA SC
IRIS SYSTEMSpecial weather statement, Jun 9, 9:29 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
929 PM EDT MON JUN 9 2014
SCZ038-100230-
CLARENDON-
929 PM EDT MON JUN 9 2014
...STRONG THUNDERSTORM WILL IMPACT THE MANNING AREA OF CLARENDON COUNTY
THROUGH 1030 PM EDT...
AT 927 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM JUST WEST OF THE ALCOLU TO MANNING AREA OF
CLARENDON COUNTY. MOVEMENT WAS EAST AT 25 MPH.
THE STORM WILL LIKELY BRING WINDS OF 40 TO 50 MPH AND SMALL HAIL.
STRONGER WINDS ARE POSSIBLE. LISTEN FOR LATER STATEMENTS OR
POSSIBLE WARNINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY
SEVERE WEATHER REPORTS. &&
LAT...LON 3361 8007 3360 8036 3374 8040 3377 8039
3379 8027 3381 8024 3387 7999
TIME...MOT...LOC 0127Z 255DEG 20KT 3371 8028Local storm report, Jun 9, 9:44 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
944 PM EDT MON JUN 9 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM TSTM WND DMG 1 WSW CORDOVA 33.43N 80.94W
06/09/2014 ORANGEBURG SC 911 CALL CENTER
SHERIFF DISPATCH REPORTED TREES DOWN NEAR
THE INTERSECTION OF BLEWER ROAD AND DUNN
ROAD. TSTM WND DMG DURATION 2 MINUTES
&&
NWS COLUMBIA SC
IRIS SYSTEMLocal storm report, Jun 9, 10:06 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1006 PM EDT MON JUN 9 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND DMG 2 NNE CORDOVA 33.46N 80.91W
06/09/2014 ORANGEBURG SC LAW ENFORCEMENT
HIGHWAY PATROL REPORTED TREES DOWN ALONG
CORDOVA ROAD NEAR THE CHATEAU HEIGHTS
SUBDIVISION. TSTM WND DMG DURATION 2 MINUTES
&&
NWS COLUMBIA SC
IRIS SYSTEMThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:02 PM EDT | Special Weather Statement | CAE | Saluda | 28 min |
| Jun 9, 8:12 PM EDT | Special Weather Statement | CAE | Calhoun | 33 min |
| Jun 9, 8:37 PM EDT | Special Weather Statement | CAE | Sumter | 23 min |
| Jun 9, 8:46 PM EDT | Special Weather Statement | CAE | Orangeburg | 29 min |
| Jun 9, 8:52 PM EDT | Special Weather Statement | CAE | Bamberg | 23 min |
| Jun 9, 8:54 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 51 min |
| Jun 9, 9:29 PM EDT | Special Weather Statement | CAE | Clarendon | 61 min |
| Jun 9, 10:17 PM EDT | Tornado Warning | CAE | Orangeburg | 19 min |
| Jun 9, 10:57 PM EDT | Special Weather Statement | CAE | Orangeburg | 33 min |
| Jun 9, 11:26 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Orangeburg | 18 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.